MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET (4F) (DUAL-; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET (4F) (DUAL-; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redu3017 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the polyurethane appeared to be torn at the suture wings.It caused the picc to leak and the dressing was soiled a day after the dressing was changed and that is how it was noted to be leaking.They had previously reported an occlusion and had treated it for that.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed and the cause appeared to be associated with use.One 4fr dual-lumen (d/l) powerpicc sv was returned for investigation.The catheter exhibited evidence of use.Non-vad injection caps were attached to the connectors.Material that was consistent with tape residue was observed on the extension legs and bifurcation.The catheter extended 9mm beyond the 13cm depth mark.A microscopic examination revealed a tear in the bifurcation at the proximal end of each wing.One tear exposed the non-power injectable lumen.The adjoining surfaces of the torn material were smooth and granular.A functional test revealed that the lumens were patent to infusion.When water was flushed through the lumen with the white connector (non-power injectable), fluid leaked from the tear at the bifurcation and wing.No fluid leaked from the power injectable lumen.Manipulation of the catheter, for example, pulling or twisting the wings can cause the material to tear.Due to the evidence of use, it appeared that the tear developed over time.It was reported that the leak was observed a day after the dressing was changed.A lot history review (lhr) of redu3017 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET (4F) (DUAL-
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9655439
Report Number3006260740-2020-00364
Device Sequence Number16833135
Product Code LJS
UDI-Device Identifier00801741028625
UDI-Public(01)00801741028625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9274108
Device Lot NumberREDU3017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1